Poison Ivy, Oak, and Sumac Information Center

Q&A Board

New outbreak while on prednisone

Subject: New outbreak while on prednisone
Author: Frank
Date: 5/6/2010 7:16 am
Views: 2996
Status: Approved
« Previous Thread
Next Thread »
Search
Back To Message List
If I'm on prednisone should that kill the forming of new rashes entirely?

I'll explain in detail...

About a week ago I noticed I had a sizable rash forming and worse had managed to even get some inside my upper lip. I'm used to dealing with rashes on limbs but once it hits a mucus membrane its time to hit the Dr for some prednisone. I caught the infection early on and 2 days later my lips are were fine and my inner forearm (which would have been one massive rash) is just roughed red skin on the mend.

What's got me wondering though is that I'm now getting additional liquid-filled blisters starting to appear. I've dealt with PI for years so I know to be careful and am fairly certain these aren't "new" infections from oil left on clothes/tools nor from additional contact. It's like these were places rashes were about to develop but didn't and now they're just starting to develop even though I'm still on prednisone.

Most are small, isolated spots almost like mosquito bites. The worst are the mass of tiny fluid-filled welts coming up on my palm, backs and sides of knuckles and on the webs of skin between my fingers. My hands are the worst because the swelling is causing the skin to become taught and feels almost plastic and rigid and now it's painful (not itchy, just painful).

I'm on day 6 out of a 7 day course of prednisone and would have though that would have cleared it up. I'd suspect it has something to do with a reaction taking longer on denser skin areas like the palms except for the fact that it's on my arms too.

Or is this perhaps some odd reaction to the prednisone? I didn't see it as a possible side effect anywhere else and I've taken prednisone twice before for PI without this sort of reaction.

Anyone actual have similar experience and know what is likely occuring here? I have 1 day left on my course of prednisone and I'm very tempted to head back to my Dr and ask "is this normal?"

SubjectAuthorDate
New outbreak while on predniso (Approved)Frank5/6/2010 7:16 am
  Re: New outbreak while on pred (Approved)Ken5/6/2010 9:32 am